Georgia, 2013

Tornadoes and Hail in Georgia, April 11, 2013

April 11, 2013 · NWS FFC · 26 events in 19 counties and zones

A well-defined upper shortwave pushed through the Deep South in late on the 11th. A strong surface low over the Central Plains early in the day began lifting to the northeast toward the Great Lakes, dragging the associated cold front moved into northwest Georgia late in the day.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$9.9 million
Crop damage
None recorded
Events
26

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A well-defined upper shortwave pushed through the Deep South in late on the 11th. A strong surface low over the Central Plains early in the day began lifting to the northeast toward the Great Lakes, dragging the associated cold front moved into northwest Georgia late in the day. Numerous showers and thunderstorms developed ahead of the front, with several reports of large hail, including a couple of reports of up to baseball sized hail and several reports of golfball sized hail. Three weak tornadoes occurred as well, two EF-1s and an EF-0.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Apr 11, 2:48 PM EST, 2 hours 35 minutes earlier.

Area forecast discussion, Apr 11, 2:48 PM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
348 PM EDT THU APR 11 2013

.SHORT TERM /TONIGHT THROUGH FRIDAY/...
COLD FRONT CURRENTLY ACROSS EASTERN MISSISSIPPI AND NORTHWEST
ALABAMA...WITH A WARM FRONT STRETCHING FROM THE OHIO VALLEY TO THE
DELMARVA PENINSULA. FFC FORECAST AREA IS WELL WITHIN THE WARM SECTOR
THIS AFTERNOON. SHOWERS AND THUNDERSTORMS HAVE STARTED TO INCREASE
IN COVERAGE SINCE THE EARLY AFTERNOON. 18Z SOUNDING SHOWS A STRONG
CAP AROUND 675MB. THE CAP SHOULD ERODE IN THE NEXT FEW HOURS...WITH
STORM INTENSITY INCREASING.

SQUALL LINE CONTINUES TO STRENGTHEN AHEAD OF THE COLD FRONT IN
EASTERN MS/NW ALABAMA AS A STRONG SW/500MB TROUGH SWINGS OUT OF THE
LOWER MISSISSIPPI RIVER VALLEY. THIS LINE OF SHOWERS AND
THUNDERSTORMS WILL MOVE EASTWARD AND INTO THE CWFA DURING THE
EVENING...AND CONTINUE THROUGH THE CWFA OVERNIGHT AND INTO EARLY
FRIDAY MORNING. NAM AND GFS PROG SEVERAL HUNDRED TO AROUND A 1000
J/KG OF CAPE WELL INTO THE OVERNIGHT HOURS. IN ADDITION...SHEAR WILL
INCREASE AS THE FRONTAL BOUNDARY APPROACHES AS WILL LIFT WHEN THE
SHORTWAVE MOVES THROUGH. 18Z SOUNDING ALSO SHOWS A NICE INVERTED V
STRUCTURE...INDICATIVE OF STRONG/DAMAGING WIND GUSTS. THE SQUALL
LINE ALREADY HAS A HISTORY OF PRODUCING TORNADOES...AND WITH THE
SHEAR INCREASING...THE POTENTIAL TORNADOES TO DEVELOP WILL CONTINUE
UNTIL THE FRONT PASSES.

STORMS WILL LINGER INTO THE OVERNIGHT HOURS/EARLY FRIDAY UNTIL THE
FRONT EXITS THE CWFA. RAPID CLEARING IS EXPECTED BEHIND THE
BOUNDARY. TOOK A BLEND FOR TEMPS.

NLISTEMAA

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
NO MAJOR CHANGES MADE TO THE EXTENDED FORECAST. INCREASED POPS A
BIT FOR SUN AS NEXT SHORTWAVE MOVES IN BUT LEFT THE LOCATION OF
THE EXPECTED PRECIP AS IS. CLEARING CONDITIONS ARE STILL EXPECTED
ON FRIDAY AS HIGH PRESSURE SETTLES OVER THE STATE BEHIND THE
DEPARTING COLD FRONT. THE RIDGE WILL DOMINATE THROUGH EARLY
SUNDAY...THEN THE SURFACE RIDGE SLIPS EAST AND ESTABLISHES A
WARM...MOIST SOUTHERLY WIND FLOW BY SUNDAY AFTERNOON. AT THIS
SAME TIME...THE GFS AND ECMWF SHOW AN UPPER DISTURBANCE
APPROACHING FROM THE SOUTHWEST THAT SPARKS SHOWERS AND POSSIBLY A
FEW THUNDERSTORMS ALONG THE GULF COAST THAT INITIALLY SPREAD INTO
THE SOUTHERN THIRD OF THE FORECAST AREA...BEFORE SPREADING OVER
THE REST OF THE AREA BY SUNDAY NIGHT. MODELS SHOW THIS ACTIVE
PATTERN CONTINUING AS A SERIES OF SUBTLE DISTURBANCES INTERACT
WITH THE WARM MOIST AND UNSTABLE AIR MASS. THIS WILL PRODUCE
SCATTERED SHOWERS AND POSSIBLY A FEW THUNDERSTORMS ON
MONDAY...TUESDAY AND AGAIN ON WEDNESDAY...MAINLY DURING DAYTIME
HEATING. HOWEVER...WILL HOLD ONTO A SLIGHT CHANCE OF SHOWERS EACH
NIGHT.

01

&&

.AVIATION...
18Z UPDATE...
SCATTERED CONVECTION CONTINUES TO BREAK OUT THIS AFTERNOON AHEAD
OF AN APPROACHING COLD FRONT. FROPA WILL OCCUR OVERNIGHT...BRINGING
ADDITIONAL STORMS TO THE REGION. INSTABILITY DOESN'T DECREASE MUCH
WITH SUNSET...AND SHEAR WILL INCREASE ALONG THE FRONT.
THUNDERSTORMS WILL CONTINUE INTO THE OVERNIGHT HOURS...ALONG WITH
THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. A WIND SHIFT TO THE W
SHOULD OCCUR BETWEEN 07Z AND 09Z WITH A SWITCH TO THE NW AROUND
12Z...ALONG WITH THE SCT OUT OF LL CLOUDS.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ALL ELEMENTS.

NLISTEMAA

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          60  73  46  76 / 100  30   0   0
ATLANTA         54  68  48  73 / 100  10   0   0
BLAIRSVILLE     52  65  41  70 / 100  20   0   0
CARTERSVILLE    53  68  43  73 / 100   0   0   0
COLUMBUS        59  74  51  78 / 100  10   0   0
GAINESVILLE     56  69  46  73 / 100  20   0   0
MACON           64  75  45  79 / 100  30   0   0
ROME            51  69  43  73 / 100   0   0   0
PEACHTREE CITY  55  70  44  75 / 100  10   0   0
VIDALIA         68  78  52  79 / 100  50   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...NLISTEMAA
LONG TERM....01
AVIATION...NLISTEMAA
Hazardous weather outlook, Apr 11, 6:38 AM EST, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
738 AM EDT THU APR 11 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121145-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
738 AM EDT THU APR 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED FROM MID TO LATE
AFTERNOON THROUGH TONIGHT...

A STRONG UPPER LEVEL SYSTEM AND ASSOCIATED COLD FRONT WILL
APPROACH THE STATE THIS AFTERNOON... THEN PUSH ACROSS THE STATE
OVERNIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD
OF THE FRONT.

CONFIDENCE IS HIGH THAT ISOLATED SEVERE STORMS WILL ACCOMPANY
THIS SYSTEM... EITHER EMBEDDED WITHIN A SQUALL LINE OR FROM
DISCRETE THUNDERSTORMS DEVELOPING AHEAD OF THE SQUALL LINE.
ALTHOUGH DAMAGING WINDS WILL BE THE MAIN THREAT... A FEW EMBEDDED
TORNADOES AND LARGE HAIL ARE ALSO POSSIBLE. ESTIMATED TIMING OF
THE SQUALL LINE IS ENTERING NORTHWEST GEORGIA BY LATE AFTERNOON OR
EARLY EVENING... THE ATLANTA METRO AREA BY MID EVENING... THEN
ACROSS CENTRAL GEORGIA DURING THE LATE EVENING AND EARLY FRIDAY
MORNING HOURS.

RAINFALL AMOUNTS WILL BE HEAVY AT TIMES... ESPECIALLY ACROSS NORTH
AND PARTS OF CENTRAL GEORGIA WHERE WIDESPREAD 1 TO 2 INCHES ARE
EXPECTED. THESE RAINFALL AMOUNTS COULD RESULT IN BRIEF MINOR FLOODING
OF A FEW AREA STREAMS AND RIVERS... AS WELL AS OTHER TYPICAL LOW
LYING... FLOOD PRONE AREAS.

ALL INTEREST ACROSS NORTH AND CENTRAL GEORGIA ARE ADVISED TO CLOSELY
MONITOR THIS POTENTIALLY DANGEROUS FRONTAL SYSTEM AND REMAIN ALERT
FOR POSSIBLE SEVERE STORMS FROM LATER THIS AFTERNOON THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A SERIES OF SUBTLE DISTURBANCES IN THE UPPER LEVELS WILL INTERACT
WITH A WARM... MOIST AND UNSTABLE AIR MASS TO PRODUCE ISOLATED TO
SCATTERED THUNDERSTORMS ON MONDAY... TUESDAY AND AGAIN ON
WEDNESDAY... AND MAINLY DURING THE AFTERNOON AND EARLY EVENING
HOURS. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACROSS NORTH AND CENTRAL GEORGIA SHOULD BE PREPARED FOR
ACTIVATION LATER THIS AFTERNOON... OR EARLY THIS EVENING.

In the hours before

Special weather statement, Apr 11, 3:46 PM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
446 PM EDT THU APR 11 2013

GAZ076-085-112115-
446 PM EDT THU APR 11 2013

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL IN JOHNSON AND
JEFFERSON COUNTIES UNTIL 515 PM EDT...

AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER KITE...MOVING NORTH AT 30 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS JOHNSON
AND JEFFERSON COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH
OF THE STORM INCLUDE MEEKS...KITE...NEW HOME...WADLEY AND BARTOW.

&&

LAT...LON 3288 8235 3281 8238 3281 8242 3278 8240
      3276 8244 3272 8245 3269 8250 3264 8247
      3264 8251 3260 8257 3262 8267 3280 8262
      3282 8252 3291 8251
TIME...MOT...LOC 2046Z 196DEG 28KT 3270 8253
Special weather statement, Apr 11, 4:19 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
519 PM EDT THU APR 11 2013

GAZ076-112145-
519 PM EDT THU APR 11 2013

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL IN JEFFERSON
COUNTY UNTIL 545 PM EDT...

AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF LOUISVILLE...MOVING NORTH AT
35 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
JEFFERSON COUNTY THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE LOUISVILLE...STAPLETONS CROSSROADS...
STELLAVILLE...MATTHEWS...WRENS AND STAPLETON. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3290 8242 3292 8251 3295 8254 3302 8255
      3321 8253 3329 8241 3326 8224
TIME...MOT...LOC 2119Z 193DEG 29KT 3297 8246

The radar

The Atlanta radar (KFFC), 77 km away, was scanning. The volume nearest the first event began at 22:21 UTC.

Open the radar archive at this moment

Event by event

14 thunderstorm wind, 7 hail, 5 tornado. Local standard time, as filed.

Tornado, Haralson

When
April 11, 5:23 PM EST to 5:31 PM EST
Where
Haralson County, 4.06 mi SSE of Hooper to 0.53 mi NW of West Crossing
Rating
EF0
Path length
5.7 mi
Path width
150 yd
Property damage
$30,000
Reported by
NWS Storm Survey
Coordinates
33.675, -85.305

A National Weather Service storm survey team determined that an EF-0 tornado touched down just south of Interstate 20 near Chandler Road. The tornado continued northeast, crossing Kings Gin Road and along Thomas Road, snapping and uprooting several dozen trees. Three homes on Kings Gin Road sustained minor roof damage where shingles or a portion of the roof was peeled back. The tornado crossed Interstate 20, knocking over several trees on both east and westbound sides, just east of where Old Georgia 100 crosses the interstate. The tornado continued across Dr. King Road and Petty Road, snapping and uprooting trees and just missing a large manufacturing center. The tornado continued northeast and began to weaken as it headed across State Highway 100, Daniel Road, and U.S. Highway 78. Several trees were uprooted and snapped along that path and a flower shop sustained minor roof damage at the intersection of U.S. Highway 78 and Old Ridgeway Road. The tornado lifted shortly after crossing Highway 78. |[04/11/13: Tornado #1, County #1-1, EF0, Haralson, 2013:005].

Hail, Haralson

When
April 11, 5:26 PM EST to 5:31 PM EST
Where
Haralson County, 0.9 mi NW of Old Tallapoosa
Measured
1.75 in hail
Property damage
$247,000
Reported by
Public
Coordinates
33.760, -85.290

The public reported golf ball sized hail on Highway 100 north of Tallapoosa.

Thunderstorm Wind, Polk

When
April 11, 5:30 PM EST
Where
Polk County, 0.9 mi NE of Hematite
Measured
40 kt (46 mph) estimated gust
Property damage
$250
Reported by
911 Call Center
Coordinates
34.060, -85.360

The Polk County 911 Center reported a tree down on southbound Highway 100 at Mountain Home Loop.

Thunderstorm Wind, Chattooga

When
April 11, 5:35 PM EST
Where
Chattooga County, Summerville
Measured
40 kt (46 mph) estimated gust
Property damage
$250
Reported by
Emergency Manager
Coordinates
34.480, -85.350

The Chattooga County Emergency Manager reported a tree down on East Washington Street in Summerville.

Hail, Polk

When
April 11, 5:50 PM EST to 6:00 PM EST
Where
Polk County, 4.49 mi SW of Van Wert to 0.57 mi E of Rockmart
Measured
2.75 in hail
Property damage
$1.2 million
Reported by
Amateur Radio
Coordinates
33.930, -85.080

Amateur radio operators and the public reported baseball sized hail across the Rockmart area.

Thunderstorm Wind, Floyd

When
April 11, 5:54 PM EST
Where
Floyd County, 0.69 mi N of Rome
Measured
40 kt (46 mph) estimated gust
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
34.260, -85.180

The Floyd County Emergency Manager reported that a roof was blown off a small building in Rome off Glenn Milner and 2nd Avenue. A small fence was blown down as well.

Hail, Paulding

When
April 11, 5:59 PM EST to 6:04 PM EST
Where
Paulding County, 1.5 mi NNE of Vinson
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
33.950, -85.040

Amateur radio operators reported hail south of Rockmart.

Tornado, Polk

When
April 11, 6:01 PM EST to 6:02 PM EST
Where
Polk County, 0.88 mi SSE of Don to 0.63 mi SE of Don
Rating
EF0
Path length
0.36 mi
Path width
25 yd
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
33.988, -84.995

A National Weather Service storm survey determined that a second brief tornado touched down associated with the same supercell thunderstorm as the Haralson County tornado. The tornado touched down near railroad tracks just south of Coots Lake Road where some trees were uprooted. From this point the tornado traveled to the north-northeast. The most damage occurred in a wooded area 0.3 miles north of where the tornado touched down. At this point approximately 50 trees were snapped and about 25 trees were uprooted. The tornado dissipated in an open area just short of a residence. Damage was confined to trees.|[04/11/13: Tornado #2, County #1-1, EF1, Polk, 2013:006].

Hail, Bartow

When
April 11, 6:25 PM EST to 6:30 PM EST
Where
Bartow County, Cartersville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.170, -84.800

A spotter reported quarter sized hail in Cartersville.

Thunderstorm Wind, Whitfield

When
April 11, 6:36 PM EST to 6:41 PM EST
Where
Whitfield County, 0.57 mi W of Dawnville to 1.33 mi WSW of Dalton
Measured
55 kt (63 mph) estimated gust
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
34.820, -84.880

The Whitfield County Emergency Manager reported numerous trees down with power outages from Dawnville to Dalton.

Thunderstorm Wind, Murray

When
April 11, 6:40 PM EST
Where
Murray County, 1.38 mi S of Chatsworth
Measured
55 kt (63 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
34.750, -84.770

The Murray County 911 Center reported numerous trees down in the Chatsworth area, particularly on the south side of town.

Thunderstorm Wind, Whitfield

When
April 11, 6:45 PM EST
Where
Whitfield County, 1.49 mi NNE of Fillmore
Measured
40 kt (46 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
34.820, -84.910

The Whitfield County Emergency Manager reported a tree down on a house on Witherow Bridge Road.

Thunderstorm Wind, Murray

When
April 11, 6:55 PM EST
Where
Murray County, Chatsworth
Measured
50 kt (58 mph) estimated gust
Property damage
$30,000
Reported by
Public
Coordinates
34.770, -84.770

The public reported several large trees blown down. One fell on a house.

Thunderstorm Wind, Walker

When
April 11, 6:55 PM EST
Where
Walker County, 1.84 mi ESE of Wallaceville
Measured
55 kt (63 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
34.890, -85.270

The Walker County Emergency Manager reported numerous trees down in Fort Oglethorpe.

Hail, Forsyth

When
April 11, 7:43 PM EST to 7:48 PM EST
Where
Forsyth County, 0.9 mi NW of Heardville to 1.33 mi ESE of Heardville
Measured
1.75 in hail
Property damage
$4.8 million
Reported by
Broadcast Media
Coordinates
34.290, -84.240

Broadcast media and the public reported golf ball sized hail northwest of Cumming.

Thunderstorm Wind, Cherokee

When
April 11, 7:50 PM EST
Where
Cherokee County, 1.38 mi N of Arnold Mill
Measured
40 kt (46 mph) estimated gust
Property damage
$250
Reported by
Emergency Manager
Coordinates
34.140, -84.380

The Cherokee County Emergency Manager reported a tree down blocking a road near the Forsyth County line.

Hail, Gwinnett

When
April 11, 8:18 PM EST to 8:30 PM EST
Where
Gwinnett County, 2.21 mi SW of Pittman to 1.5 mi NNE of Duluth
Measured
1.75 in hail
Property damage
$3.2 million
Reported by
Trained Spotter
Coordinates
33.950, -84.180

Spotters, the public and broadcast media all reported golf ball sized hail from northeast of Norcross to Duluth.

Tornado, Lumpkin

When
April 11, 8:23 PM EST to 8:24 PM EST
Where
Lumpkin County, 0.1 mi N of Albert to 0.85 mi NE of Albert
Rating
EF1
Path length
0.76 mi
Path width
250 yd
Continued into
Hall, Ga (FFC)
Property damage
$300,000
Reported by
NWS Storm Survey
Coordinates
34.452, -83.930

A National Weather Service storm survey determined that an EF-1 tornado touched down in Lumpkin County along Gold Ridge Road where numerous trees were snapped or uprooted. One small outbuilding had its roof blown off and two homes sustained minor roof damage. The tornado tracked northeast crossing Evergreen Court where trees were snapped and uprooted. The tornado reached maximum intensity, around 105 MPH, shortly after and along Bridgestone Way where it paralleled the road. Numerous hardwood and softwood trees were snapped and uprooted. Some of the trees fell onto homes. Twelve homes were damaged on Bridgestone Way, with two of them destroyed by trees. The tornado then continued into Hall County.|[04/11/13: Tornado #3, County #1-3, EF1, Lumpkin-Hall-Lumpkin, 2013:007].

Tornado, Hall

When
April 11, 8:24 PM EST to 8:25 PM EST
Where
Hall County, 3.04 mi NNW of Murrayville to 3.38 mi N of Murrayville
Rating
EF1
Path length
0.88 mi
Path width
250 yd
Continued into
Lumpkin, Ga (FFC)
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
34.460, -83.922

A National Weather Service storm survey team determined that the tornado that touched down in Lumpkin County crossed over into Hall County briefly. It crossed Old Whelchel Road, snapping a few trees and downing powerlines. Two homes sustained very minor roof damage.|[04/11/13: Tornado #3, County #2-3, EF1, Lumpkin-Hall-Lumpkin, 2013:007].

Tornado, Lumpkin

When
April 11, 8:25 PM EST to 8:29 PM EST
Where
Lumpkin County, 0.58 mi WSW of Halfway to 1.91 mi NE of Halfway
Rating
EF1
Path length
2.43 mi
Path width
250 yd
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
34.468, -83.910

A National Weather Service storm survey team determined that the tornado that touched down in Lumpkin County and crossed into Hall briefly crossed back into Lumpkin County. It crossed Old Dahlonega Highway, damaging a few trees. Two mobile homes were damaged by falling trees along Mount Olive Church Road, and several power lines were downed as well. The tornado eventually weakened and lifted just before crossing Claude Perks Road and Starwood Drive.|[04/11/13: Tornado #1, County #3-3, EF1, Lumpkin-Hall-Lumpkin, 2013:007].

Hail, Gwinnett

When
April 11, 8:42 PM EST to 8:47 PM EST
Where
Gwinnett County, 0.9 mi NW of Lilburn
Measured
1 in hail
Reported by
Public
Coordinates
33.890, -84.140

The public reported quarter sized hail at Stone Mountain Road and Rockbridge Road.

Thunderstorm Wind, Barrow

When
April 11, 9:25 PM EST
Where
Barrow County, Winder
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
33.980, -83.720

The Barrow County Emergency Manager and a local newspaper reported that several trees were blown down in Winder.

Thunderstorm Wind, Jackson

When
April 11, 9:40 PM EST
Where
Jackson County, Jefferson
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.120, -83.570

The Jackson County Emergency Manager reported that a few trees were blown down in Jefferson.

Thunderstorm Wind, Troup

When
April 11, 9:56 PM EST
Where
Troup County, 1.5 mi SSE of La Grange
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
33.010, -85.020

The public reported multiple trees down on power lines on South Davis Road and Highway 27.

Thunderstorm Wind, Harris

When
April 11, 10:00 PM EST
Where
Harris County, 0.9 mi NW of Hamilton
Measured
45 kt (52 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
32.760, -84.880

The Harris County 911 Center reported two trees were blown down across Highway 116.

Thunderstorm Wind, Chattahoochee

When
April 11, 10:15 PM EST
Where
Chattahoochee County, 0.58 mi W of Woolfolk
Measured
40 kt (46 mph) estimated gust
Property damage
$250
Reported by
911 Call Center
Coordinates
32.350, -84.980

The Chattahoochee County 911 Center reported that a tree was blown down onto Highway 520 at Fort Benning.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2013Every state in 2013This day in weather historyThe tornado archive for Georgia, 2013Warnings in Georgia, April 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 444574, 444555, 444561, 444562, 444556, 444563, 444557, 444584, 444558, 444564, 444595, 444590, 444591, 444594, 444559, 444597, 444560, 444568, 444612, 444613, 444565, 444614, 444615, 444599, 444598, 444603.